MAUDE Adverse Event Report: ARTHREX, INC. UNI GLENOID-PERIPHERAL LOCK SCRW; SHOULDER PROSTHESIS, REVERSE CONFIGURATION

ARTHREX, INC. UNI GLENOID-PERIPHERAL LOCK SCRW; SHOULDER PROSTHESIS, REVERSE CONFIGURATION
Model Number UNI GLENOID-PERIPHERAL LOCK SCRW
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 10/27/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.
 
Event or Problem Description
It was reported that during a (b)(6) 2020 revision reverse total shoulder arthroplasty procedure the following issues occurred with two arthrex instruments: instrument 1: the medium t-15 driver (ar-9545-t15-02 #8001928) has been compromised.When trying to extract the central screw from a universal glenoid, the tip of the driver became twisted and a small piece broke off into the head of the central screw.There was a 5 minute delay in surgery as the screw head could no longer be accessed.The surgeon used osteotomes around the periphery of the baseplate to eventually extract the baseplate and central screw as one piece.The instrument broke into two pieces.Both pieces were recovered, but the smaller piece was lodged into the central screw implant which was not available for return.There was no unplanned incision.A second surgery is not necessary.Device will be returning for evaluation.The event did not occur during the initial use of the device.Instrument 2: the trinity baseplate impactor (ar-9165cdg #(10)051917) has been compromised.The surgeon engaged the already implanted baseplate with the impactor so that impaction might disrupt the bony bond with the baseplate.After impaction, it was noticed the blue plastic portion of the impactor had become bent and a small plastic piece had broken off.There was no delay in surgery as the surgeon had used the instrument as desired.The instrument broke into two pieces.Both pieces were recovered intra-operatively, but the small plastic piece was lost during cleaning post-surgery.There was no unplanned incision.A second surgery is not necessary.Device will be returning evaluation.The event did not occur during the initial use of the device.Additional information obtained 11/2/20: the patient's original surgery had taken place (b)(6) 2013.The patient was experiencing pain and an infection was suspected.The patient underwent the (b)(6) 2020 second surgery and all of the original arthrex implants were explanted.The case was completed by implanting an exactech interspace spacer.Hospital policy prevents release of the devices to return to the manufacturer for evaluation.The following are the original surgery implants that were explanted (b)(6) 2020: ar-7219 lot 05380, ar-9120-01 lot 2501239905, ar-9145-30 lot 2501238403, ar-9145-36 lot 2501239003, ar-9165-20 lot 2501239403, ar-9501-09rcpc lot 2501237205, ar-9502-42lcpc lot 2501246403, ar-9503l-03c lot 2501244502, ar-9504l-04 lot2501212201, ar-9550-12 lot 2501214601.

Brand Name
UNI GLENOID-PERIPHERAL LOCK SCRW
Common Device Name
SHOULDER PROSTHESIS, REVERSE CONFIGURATION
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key10884271
Report Number1220246-2020-02356
Device Sequence Number16948126
Product Code PHX
UDI-Device Identifier00888867057722
UDI-Public00888867057722
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K142863
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/23/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/31/2017
Device Model NumberUNI GLENOID-PERIPHERAL LOCK SCRW
Device Catalogue NumberAR-9145-30
Device Lot Number2501238403
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/30/2020
Initial Report FDA Received Date11/23/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;